Epidural hematoma in an ambulatory surgical patient

Wade R. Porterfield, Christopher L. Wu

Research output: Contribution to journalArticle

Abstract

Epidural hematoma is a rare but potentially devastating complication of epidural anesthesia. We report a case of an epidural hematoma in an ambulatory surgical patient who received epidural anesthesia in the presence of nonsteroidal antiinflammatory drugs and low molecular weight heparin. The patient developed symptoms of an epidural hematoma after hospital discharge. An emergency decompressive laminectomy was performed, and the patient regained full motor and sensory function.

Original languageEnglish (US)
Pages (from-to)74-77
Number of pages4
JournalJournal of Clinical Anesthesia
Volume9
Issue number1
DOIs
StatePublished - Feb 1 1997

Keywords

  • Anesthesia, ambulatory
  • hematoma, epidural
  • heparin, low molecular weight

ASJC Scopus subject areas

  • Anesthesiology and Pain Medicine

Fingerprint Dive into the research topics of 'Epidural hematoma in an ambulatory surgical patient'. Together they form a unique fingerprint.

  • Cite this